Marine Thunderstorm Wind, Detroit River
- When
- March 31, 7:11 PM EST
- Where
- Detroit River forecast zone, 7.56 mi SSE of Detroit River Light
- Measured
- 39 kt (45 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 42.000, -83.140
Thunderstorms tracking in and around Lake St. Clair produced wind gusts up to 50 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Thunderstorms tracking in and around Lake St. Clair produced wind gusts up to 50 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 31, 5:50 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT THU MAR 31 2016
.AVIATION...
THE LINE OF STRONG STORMS HEADED THIS WAY WILL PASS THROUGH LOCALS
GENERALLY SOUTH OF FNT BETWEEN 2330Z AND 0030Z. THESE STORMS MARK
THE COLD FRONT. FOLLOWING THEIR PASSAGE...WINDS WILL VEER TOWARD THE
W-SW AND SPEEDS WILL DECREASE AS POST FRONTAL MIXING DEPTHS LOWER.
RECENT SATELLITE DATA IS SUGGESTIVE OF SUBSTANTIAL BREAKS IN THE
CLOUDS FOLLOWING THE SHOWERS/STORMS. THE EXPECTATION OF SOME RAPID
MOISTENING UNDER A DEEPENING LOW LEVEL INVERSION WILL LIKELY LEAD TO
A HIGH DEGREE OF VARIABILITY IN CEILING HEIGHTS DURING THE COURSE OF
THE EVENING. THE INVERSION WILL CONTINUE TO DEEPEN DURING THE
OVERNIGHT AMID LOW LEVEL COLD AIR ADVECTION. THIS AND SOME ADDED
MOISTURE ADVECTION FROM THE WEST WILL SUPPORT WIDESPREAD MVFR CIGS
LATE TONIGHT THROUGH FRI MORNING.
FOR DTW...THE HIGH INTENSITY SHOWERS AND THUNDERSTORMS WILL MOVE
INTO METRO BETWEEN 2330Z AND 00Z AND SHOULD EXIT EAST BY 01Z. THE
MAIN CONCERN WITH THE STORMS WILL BE A BRIEF PERIOD OF STRONG
WINDS...POSSIBLY OVER 30 KNOTS.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM IN CIGS BELOW 5000 FT THIS EVENING. HIGH OVERNIGHT THROUGH
FRIDAY MORNING.
* HIGH IN THUNDERSTORMS IMPACTING THE AIRSPACE BETWEEN 23Z AND 01Z.
&&
.PREV DISCUSSION...ISSUED 336 PM EDT THU MAR 31 2016
DISCUSSION...
WEAK COUPLING BETWEEN THE RIGHT JET ENTRANCE OVER THE STRAITS AND
THE JET MAX OVER THE LOWER/MID MS RIVER VALLEY IS PROVIDING A
BACKGROUND OF WEAK VERTICAL MOTION IN THE SYSTEM WARM SECTOR THIS
AFTERNOON. IN ADDITION, RIPPLE OF ENERGY WORKING NORTH ALONG THE
FRONT AND ATTENDANT LLJ IS PROVIDING AMPLE MOISTURE TRANSPORT
AND WILL BEGIN ENHANCING MID-LEVEL INSTABILITY OVER SOUTHEAST
MICHIGAN SHORTLY. 800-500MB LAPSE WILL APPROACH OR SLIGHTLY EXCEED
7C/KM IN ADVANCE OF THE FRONT. 18Z RAP SUGGESTS MOST UNSTABLE
PARCELS OF AROUND 300-400 J/KG 21-00Z THIS EVENING, SUFFICIENT FOR
THUNDERSTORMS BUT ALSO THE PRIMARY LIMITING FACTOR TODAY. INTRUSION
OF THE LLJ WILL FAVOR A TENDENCY FOR STORMS TO BECOME MORE ELEVATED
WITH TIME GIVEN ATTENDANT CAPPING, BUT WELL-MIXED BOUNDARY LAYER MAY
STILL BE CONDUCIVE TO AN ISOLATED MARGINALLY SEVERE WIND GUST GIVEN
THE ALREADY STRONG MEAN FLOW WITHIN THE BOUNDARY LAYER. BULK SHEAR
VALUES AROUND 70 KNOTS COMBINED WITH MARGINAL INSTABILITY WILL BE
SUFFICIENT FOR WEAK ROTATING UPDRAFTS CAPABLE OF SUPPORTING A
MARGINAL HAIL THREAT AS WELL. EXPECTATIONS REMAIN TEMPERED, HOWEVER,
GIVEN CONFINEMENT OF MOST OF THE WIND SHEAR TO THE INCREASINGLY
CAPPED SFC-800MB LAYER. TORNADIC THREAT IS QUITE LOW GIVEN WEAK
INSTABILITY IN THE SUB-CLOUD LAYER AND POOR SRH. TSTORMS ARE STILL
TIMED TO ROLL THROUGH APPROX 21-00Z.
HIGH AMPLITUDE RIDGE, CHARACTERIZED ON THE WESTERN EDGE BY
IMPRESSIVE DUE NORTH TRANSPORT OFF THE CA COAST, WILL DRIVE A SERIES
OF HIGH-LATITUDE SHORTWAVES ACROSS THE GREAT LAKES OVER THE NEXT
SEVERAL DAYS. ATTENTION FOR FRIDAY TURNS TO THE VIGOROUS WAVE
DIGGING INTO NEBRASKA AT PRESS TIME. IN THE WAKE OF TONIGHT'S
THUNDERSTORMS, COLD ADVECTION WILL SEND H85 TEMPS FROM NEAR 10C TO
AROUND -3C BY MIDDAY FRIDAY WHICH WILL SUPPORT DEEP BOUNDARY LAYER
GROWTH ON FRIDAY AFTERNOON. IN ADDITION TO BOUNDARY LAYER CLOUDS
PROVIDING MOSTLY CLOUDY SKIES, FORCING ASSOCIATED WITH THE WAVE AS
IT RACES NORTHEAST COULD TOUCH OFF A FEW SCATTERED SHOWERS DURING
PEAK HEATING ON FRI AFTN. TRAILING COLD FRONT ACCOMPANIED BY DEEP
CONVERGENCE WITHIN THE TROUGH AXIS WILL BRING A CHANCE OF LIGHT SNOW
AREAWIDE FRIDAY NIGHT.
VERY COMPACT AND VERY DYNAMIC WAVE IS STILL BEING MODELED FOR
SATURDAY. THE WAVE WILL HAVE ORIGINS IN THE JET STREAK DEVELOPING
OVER NUNAVUT TODAY WHICH WILL RAPIDLY PROPAGATE SOUTHEAST FRIDAY
NIGHT AS THE HEIGHT GRADIENT ADJUSTS TO THE COLLAPSE OF THE WESTERN
RIDGE. VERY POTENT VORT MAX WILL SUPPORT PLENTY OF BRUTE FORCE
DYNAMIC FORCING IN ADDITION TO STRONG SYSTEM RELATIVE ISENTROPIC
ASCENT. GIVEN THE COLD AIRMASS THAT WILL BE IN PLACE, IT IS POSSIBLE
THAT MOST LOCATIONS COULD BE ALL, OR MOSTLY, SNOW. 12Z NAM PROGS
SUGGEST THAT RAPID STRENGTHENING OF THE WAVE ALOFT WILL CONTRIBUTE
TO A QUICKLY MATURING CYCLONE FEATURING A DEVELOPING TROWAL AND MOST
LIKELY A DRY SLOT WRAPPING IN BENEATH THE VORT MAX ALOFT AS WELL.
THE FULL SUITE OF GUIDANCE SUGGESTS A BORDERLINE ADVISORY TYPE OF
EVENT, MAINLY DUE TO SHORT DURATION. THE COMPACT NATURE OF THE
SYSTEM WILL STRONGLY FAVOR HIGHER RESOLUTION GUIDANCE AS SATURDAY
NEARS.
A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION ON SUNDAY
BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS LOWER
MICHIGAN AGAIN SUNDAY NIGHT. WITH COOLER TEMPERATURES IN PLACE
ACROSS SOUTHEAST MICHIGAN...THIS SYSTEM IS EXPECTED TO REMAIN ALL
SNOW. WHILE EXACT AMOUNTS ARE UNCERTAIN AT THIS TIME...CURRENT
MODELS ARE INDICATING AT LEAST INCH OF SNOW ACCUMULATION BY THE END
OF MONDAY FOR MOST OF SOUTHEAST MICHIGAN. HIGH PRESSURE AND DRY
CONDITIONS RETURN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THE NEXT
CHANCE OF PRECIPITATION ARRIVES WEDNESDAY AS A LOW PRESSURE SYSTEM
LOCATED OVER NORTHERN ONTARIO DRAGS A COLD FRONT ACROSS THE REGION.
MARINE...
FIRM SOUTHERLY WINDS WILL REMAIN IN PLACE ACROSS ALL WATERWAYS LATE
TODAY...AND WITH PERIODIC STRONGER GUSTS IN EXCESS OF 25 KNOTS INTO
EARLY THIS EVENING....WILL MAINTAIN SMALL CRAFT ADVISORIES FOR ALL
NEARSHORE WATERS. A BRIEF WINDOW WILL ALSO EXIST FOR STORMS...SOME
POTENTIALLY STRONG...FROM LATE THIS AFTERNOON INTO EARLY THIS
EVENING FOR SOUTHERN LAKE HURON AND POINTS SOUTH. A MODERATE
NORTHWEST WIND WILL THEN DEVELOP BEHIND A STRONG COLD FRONT TONIGHT
AND FRIDAY. A SERIES OF STRONG SYSTEMS LIFTING INTO THE GREAT LAKES
WILL BRING AN INCREASING POTENTIAL FOR GALES DURING THE WEEKEND.
HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATE
THIS AFTERNOON AND PROGRESS THROUGH SOUTHEAST LOWER MICHIGAN FROM
EARLY TO MID EVENING AS A COLD FRONT CROSSES THE AREA. SOME OF THESE
STORMS WILL LIKELY PRODUCE PERIODS OF HEAVY RAIN WITH LOCAL RAINFALL
AMOUNTS OF AROUND HALF AN INCH POSSIBLE. THIS ADDITIONAL RAIN WILL
PRODUCE PONDING ON ROADS AND MINOR FLOODING WITHIN FLOOD PRONE
AREAS...PARTICULARLY OVER THE SAGINAW VALLEY WHERE THE HEAVIEST RAIN
FELL OVERNIGHT. IN ADDITION...SOME MAIN STEM RIVERS ALREADY RUNNING
HIGH FROM RECENT RAINFALL MAY APPROACH MINOR FLOOD STAGE LATE THIS
WEEK INTO THE WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
441>443.
LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.
&&
AVIATION.....SC
DISCUSSION...JVC/RK
MARINE.......DG
HYDROLOGY....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 AM EDT THU MAR 31 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS POTENTIAL FOR AN ISOLATED TORNADO TO DEVELOP ESPECIALLY FOR LOCATIONS CLOSER TO THE OHIO BORDER. TOTAL RAINFALL TONIGHT THROUGH THURSDAY MAY LEAD TO FLOODING ALONG AREA STREAMS AND RIVERS AS WELL AS LOW LYING AREAS...PARTICULARLY ACROSS SAGINAW VALLEY AND THUMB REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. A GALE WATCH MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 719 PM EDT THU MAR 31 2016 MIZ069-010015- OAKLAND MI- 719 PM EDT THU MAR 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 815 PM EDT... AT 718 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE FENTON TO NEAR HOWELL...AND MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HOLLY AROUND 725 PM EDT. ORTONVILLE AROUND 730 PM EDT. SOUTH LYON AROUND 735 PM EDT. MILFORD AROUND 740 PM EDT. NOVI AROUND 750 PM EDT. WEST BLOOMFIELD AND CLARKSTON AROUND 755 PM EDT. PONTIAC AND BIRMINGHAM AROUND 800 PM EDT. TROY AROUND 810 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...DAVISBURG... ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE AND LAKE ORION. LAT...LON 4245 8309 4243 8366 4287 8368 4289 8311 TIME...MOT...LOC 2318Z 257DEG 43KT 4288 8368 4254 8394 MANN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT THU MAR 31 2016
MIZ075-076-010000-
WASHTENAW MI-WAYNE MI-
721 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHTENAW AND WAYNE
COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO NEAR
SALINE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CANTON AND NORTHVILLE AROUND 725 PM EDT.
ANN ARBOR AND LIVONIA AROUND 735 PM EDT.
YPSILANTI...DEARBORN...DIXBORO AND WILLIS AROUND 740 PM EDT.
DETROIT AND BELLEVILLE AROUND 745 PM EDT.
ROMULUS AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARPER WOODS...GROSSE
POINTE PARK...WAYNE...BRIDGEWATER...PITTSFIELD TOWNSHIP...NORTHEAST
DETROIT...GROSSE POINTE WOODS...ALLEN PARK...LINCOLN PARK AND WESTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4236 8292 4236 8297 4235 8298 4235 8296
4233 8300 4235 8299 4231 8308 4224 8314
4214 8354 4210 8397 4243 8360 4245 8287
TIME...MOT...LOC 2321Z 241DEG 39KT 4233 8344 4215 8387
MANNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT THU MAR 31 2016
MIZ062-010015-
LAPEER MI-
725 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAPEER COUNTY UNTIL 815 PM EDT...
AT 725 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIAVILLE TO NEAR GRAND
BLANC...AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLUMBIAVILLE AND OTTER LAKE AROUND 730 PM EDT.
NORTH BRANCH AND METAMORA AROUND 740 PM EDT.
LAPEER AND DRYDEN AROUND 745 PM EDT.
IMLAY CITY AND LUM AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS MILL...ELBA...
THORNVILLE...BURNSIDE...GOODLAND TOWNSHIP AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4288 8345 4322 8346 4323 8341 4324 8335
4325 8335 4332 8312 4328 8312 4329 8302
4328 8301 4290 8298
TIME...MOT...LOC 2325Z 245DEG 54KT 4315 8344 4288 8358
MANNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
732 PM EDT THU MAR 31 2016
MIZ055-010015-
SANILAC MI-
732 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SANILAC COUNTY UNTIL 815 PM
EDT...
AT 732 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
FORESTVILLE TO NEAR BROWN CITY...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FORESTVILLE AROUND 740 PM EDT.
PECK AROUND 745 PM EDT.
CROSWELL AND APPLEGATE AROUND 755 PM EDT.
LEXINGTON AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROSEBURG...ELMER...
VALLEY CENTER...RICHMONDVILLE...JUHL...PALMS...AMADOR...MCGREGOR...
WATERTOWN AND FORESTER.
LAT...LON 4317 8274 4316 8299 4325 8300 4365 8288
4369 8261 4359 8260 4344 8254 4322 8252
4317 8250
TIME...MOT...LOC 2332Z 250DEG 49KT 4361 8271 4317 8303
MANNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
744 PM EDT THU MAR 31 2016
MIZ063-070-010045-
MACOMB MI-ST. CLAIR MI-
744 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND MACOMB COUNTIES
UNTIL 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUM TO NEAR OXFORD TO
NEAR SOUTH LYON...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROMEO AROUND 755 PM EDT.
YALE...CAPAC AND ARMADA AROUND 800 PM EDT.
WARREN...MEMPHIS AND EMMETT AROUND 810 PM EDT.
LAKEPORT...STERLING HEIGHTS AND CLINTON AROUND 820 PM EDT.
ST. CLAIR SHORES...MOUNT CLEMENS...MARYSVILLE AND MACOMB TOWNSHIP
AROUND 825 PM EDT.
PORT HURON AROUND 830 PM EDT.
HARSENS ISLAND AROUND 840 PM EDT.
ALGONAC AND MARINE CITY AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLINTON TOWNSHIP...
RAY CENTER...SHELBY TOWNSHIP...FARGO...ROSEVILLE...ANCHORVILLE...UTICA...
LYNN TOWNSHIP...FORT GRATIOT AND COLUMBUS.
LAT...LON 4289 8248 4276 8247 4261 8254 4261 8252
4255 8259 4267 8262 4269 8270 4267 8271
4264 8282 4258 8279 4253 8287 4246 8288
4245 8308 4289 8310 4289 8298 4315 8300
4317 8251 4297 8241
TIME...MOT...LOC 2344Z 260DEG 48KT 4315 8313 4289 8322 4249 8358
MANNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST ANN ARBOR 42.28N 83.73W
03/31/2016 M56.00 MPH WASHTENAW MI ASOS
OBSERVED AT ARB
0749 PM TSTM WND GST WATERFORD 42.66N 83.39W
03/31/2016 M53.00 MPH OAKLAND MI ASOS
OBSERVED AT PTK
0753 PM TSTM WND GST DETROIT 42.38N 83.11W
03/31/2016 M47.00 MPH WAYNE MI ASOS
OBSERVED AT DET
&&
RKULIKThe Detroit radar (KDTX), 82 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
4 marine thunderstorm wind. Local standard time, as filed.
A spotter estimated a 50 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2016Every state in 2016This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633441, 633439, 633440, 633442.